Alert archive / Indiana / Freeze Warnings in 2007
Freeze Warning 10, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Oct 28, 2007, 3:32 AM EDT for 39 counties in Indiana. It took effect at Oct 29, 2007, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2007, 3:32 AM EDT (07:32 UTC)
- In effect from
- Oct 29, 2007, 2:00 AM EDT
- Expired
- Oct 29, 2007, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 280732 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 332 AM EDT SUN OCT 28 2007 ...FREEZE WARNING MONDAY MORNING... .THE FIRST FREEZE OF THE SEASON WILL OCCUR MONDAY MORNING. INZ021-028>031-035>049-051>057-060>065-067>072-281545- /O.NEW.KIND.FZ.W.0010.071029T0600Z-071029T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 332 AM EDT SUN OCT 28 2007 /232 AM CDT SUN OCT 28 2007/ ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY. CLEAR SKIES...LIGHT WINDS ALONG WITH A FLOW OF AIR FROM THE NORTH WILL ALLOW TEMPERATURES TO DROP TO FREEZING OR SLIGHTLY BELOW MONDAY MORNING. RURAL LOCATIONS COULD EXPERIENCE TEMPERATURES A FEW DEGREES COLDER. THESE LOW TEMPERATURES WILL ALSO CAUSE WIDESPREAD FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ HAINES
5 follow-up statements
000 WWUS73 KIND 281535 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1135 AM EDT SUN OCT 28 2007 ...FREEZE WARNING MONDAY MORNING... .THE FIRST FREEZE OF THE SEASON WILL OCCUR MONDAY MORNING. INZ021-028>031-035>049-051>057-060>065-067>072-282345- /O.CON.KIND.FZ.W.0010.071029T0600Z-071029T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1135 AM EDT SUN OCT 28 2007 /1035 AM CDT SUN OCT 28 2007/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY. CLEAR SKIES...LIGHT WINDS ALONG WITH A FLOW OF AIR FROM THE NORTH WILL ALLOW TEMPERATURES TO DROP TO FREEZING OR BELOW MONDAY MORNING. THESE LOW TEMPERATURES WILL ALSO CAUSE WIDESPREAD FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KIND 281907 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 307 PM EDT SUN OCT 28 2007 ...FREEZE WARNING MONDAY MORNING... INZ021-028>031-035>049-051>057-060>065-067>072-290315- /O.CON.KIND.FZ.W.0010.071029T0600Z-071029T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 307 PM EDT SUN OCT 28 2007 /207 PM CDT SUN OCT 28 2007/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY. CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO BELOW FREEZING MONDAY MORNING. THESE CONDITIONS WILL ALSO CAUSE WIDESPREAD FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KIND 290221 AAA NPWIND URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1021 PM EDT SUN OCT 28 2007 ...FREEZE WARNING MONDAY MORNING... INZ021-028>031-035>049-051>057-060>065-067>072-291030- /O.CON.KIND.FZ.W.0010.071029T0600Z-071029T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1021 PM EDT SUN OCT 28 2007 /921 PM CDT SUN OCT 28 2007/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ MONDAY. CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO BELOW FREEZING MONDAY MORNING. THESE CONDITIONS WILL ALSO CAUSE WIDESPREAD FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KIND 290807 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 AM EDT MON OCT 29 2007 ...FREEZE WARNING MONDAY MORNING... INZ021-028>031-035>049-051>057-060>065-067>072-291300- /O.CON.KIND.FZ.W.0010.000000T0000Z-071029T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 407 AM EDT MON OCT 29 2007 /307 AM CDT MON OCT 29 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING. CLEAR SKIES...DRY AIR...AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO DROP TO AROUND FREEZING THIS MORNING. THESE CONDITIONS WILL ALSO CAUSE AREAS OF FROST. TEMPERATURES NEAR CITIES MAY NOT BE AS COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KIND 291300 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 900 AM EDT MON OCT 29 2007 INZ021-028>031-035>049-051>057-060>065-067>072-291400- /O.EXP.KIND.FZ.W.0010.000000T0000Z-071029T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 900 AM EDT MON OCT 29 2007 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES HAVE WARMED ABOVE FREEZING OR WILL DO SO QUICKLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:30 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Oct 28, 2:30 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 AM EDT SUN OCT 28 2007 .DISCUSSION...MAIN CONCERN FOR THIS FORECAST WILL BE LOW TEMPS SUNDAY NIGHT. HIGH PRESSURE IN THE PLAINS WILL BUILD INTO INDIANA ON SUNDAY. HIGH TEMPERATURES ON SATURDAY WERE AT LAST NIGHTS GFS GUIDANCE VALUES BUT BELOW NGM AND ETA. THIS MORNING TEMPERATURES ARE RUNNING BELOW GUIDANCE. THE LOWEST GUIDANCE IS THE NGM BUT THAT IS STIL NOT COLD ENOUGH. THE TEMPS BEHIND OFFICE IS A FEW DEGREES BELOW ASOS. THIS TEMP IS LIKELY CLOSER TO WHAT RURAL TEMPS WILL BE. WITH TEMPS DROPPING BELOW GUIDANCE VALUES ALONG WITH FLOW FROM THE NORTH THEY SHOULD REMAIN BELOW GUIDANCE VALUES THIS AFTN. SUNDAY NIGHT GFS 850 MB TEMPS ARE CLOSE TO PRVS FCST BUT OTHER MODELS ARE COLDER THEN PRVS RUN. 1000 MB TO 850 MB THICKNESS RUNNING SLIGHTLY LOWER THEN PRVS RUN. WITH TEMPS STARTING OUT BELOW GUIDANCE...CLEAR SKIES...HIGH PRESSURE DIRECTLY OVER INDIANA AND VERY LIGHT WINDS ALONG WITH TREND OF MODELS NOT BEING COLD ENOUGH TEMPS SHOULD DROP BELOW GUIDANCE VALUES. LOWS FROM NEAR 30 TO MID 30S WILL OCCUR. EVEN LOCATIONS IN THE MID 30S MAY HAVE TEMPS A FEW DEGREES LOWER IN RURAL AREAS. DUE TO THIS WILL ISSUE A FREEZE WARNING FOR LATER SUNDAY NIGHT. HIGH MOVES EAST OF INDIANA ON MONDAY BRINGING IN A MORE SOUTHERLY FLOW. THICKNESS VALUES INCREASE. TEMPS WILL START OUT BELOW GUIDANCE VALUES SO WILL BE SLOWER TO RECOVER. WILL CONTINUE WITH PRVS FORECAST VALUES AROUND 60 TO LOWER 60S. IN THE EXTENDED...QUIET WX IS EXPECTED FOR MUCH OF THE NEXT WORK WEEK AS A NW FLOW ALOFT CONTINUES TO KEEP DRY AND COOL WEATHER ACRS INDIANA. ATTM A WEAK SHORT WAVE APPEAR TO APPROACH INDIANA FOR WED/THURS...HOWEVER STILL BEST DYNAMICS ARE MUCH FARTHER NORTH THAN INDIANA AND WITH THE NW FLOW MOISTURE IS STILL LACKING. HENCE FOR NOW WL CONTINUE THE DRY FORECAST IN THE LATTER PERIODS. WL STICK WITH TEMPS AT OR SLIGHTLY BELOW GUIDANCE AS NW FLOW WL KEEP COOL SEASONABLE AIR ACRS THE STATE. .AVIATION...DISCUSSION FOR 6Z TAFS. CLDS HAVE CLEARED OUT OF THE SITES. DRIER DEWPTS ARE MAKING IT TO THE SITES FROM THE N AND NW. FOR THIS REASON HAVE KEPT VSBYS VFR OVRNIGHT EXCEPT AT KBMG WHERE THE DEWPT IS DROPPING A LITTLE SLOWER. AT KBMG WL GO WITH MVFR VSBYS FROM 9-12Z. AFTER THAT HI PRES WL BLD INTO THE AREA AND CONDS SHUD REMAIN VFR THRU THE PD. && .IND WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING TONIGHT ENTIRE CWA. && AVIATION...CP PUBLIC...HAINES
Hazardous weather outlook, Oct 27, 2:28 PM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 228 PM EDT SAT OCT 27 2007 INZ021-028>031-035>049-051>057-060>065-067>072-281830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 228 PM EDT SAT OCT 27 2007 /128 PM CDT SAT OCT 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. PATCHY FROST IS POSSIBLE LATE TONIGHT ACROSS CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD FROST WILL BE POSSIBLE ACROSS CENTRAL INDIANA ON SUNDAY NIGHT AND MONDAY MORNING. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD MONITOR THE FORECAST AND PROTECT SENSITIVE PLANTS IF A FROST ADVISORY IS ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
Nearby
Freeze Warnings in Indiana, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.